Sat | Dec 10, 2016

Forgot to take my Pill

Published:Saturday | November 22, 2014 | 12:00 AM

Q Doc, I forgot to take

my Pill on Tuesday morning. Then I got kind of carried away and had sex with a guy I met that evening in Spanish Town.

Will I be OK? Or am I pregnant?

A Missing a Pill is never a good idea because it can often result in pregnancy. Generally, if you forget a

Pill, you should take it as soon as you realise what has happened.

If you do not remember till the following day, then you must take two for that day.

There should be a leaflet in your pack of tablets which gives fuller information about what to do in case of missed Pills.

In your case, I hope that

you took your Pill at the normal time on Wednesday.

If you did that, then the odds are in your favour. You will probably be OK.

Sounds like this was a one-night stand in Spanish Town. Please bear in mind that that kind of sex is very likely to give you an STI, so I urge you to consider having tests for infection - especially for chlamydia.

Q I am a guy of 17, and I recently found a packet of Viagra by my dad's bedside. Doc, I am afraid that I put one in my pocket, and then hid it in my bedroom.

A couple of weeks later, I went out on a date with a beautiful girl and I took the Viagra tablet an hour or so beforehand. But in the event, the young lady did not

'put out'!

I tried to charm her into giving in, but she wouldn't. Furthermore, she doesn't want to see me anymore, which is disappointing.

The Viagra did give me a good erection during the date. I didn't notice any bad effects from taking it.

But will I run into any problems as a result of

using it?

A Only if your father notices that you have stolen his Viagra. But you need have no fears for your health.

It is uncommon for Viagra to cause any serious side-effects. And contrary to what many men believe, it doesn't matter if you don't 'discharge' after taking it. However, please don't use any more of your dad's Viagra. A young guy of 17 should not need this kind of chemical help.

Q My menses have suddenly 'disappeared'. I am 20, and I can't think of a reason why they should have stopped.

I am healthy, and I eat a pretty good diet. Also, I am very fit, and do regular training runs. So why don't I see my periods?

A Heavy training - like daily long runs - can sometimes make the menses go away. So, too, can 'weak blood' (anaemia), commonly caused from lack of iron in the diet. But you say that you take a pretty good diet.

Please note that worry and stress can sometimes stop the periods. Have you perhaps been under strain, maybe over a love affair?

But I have to tell that in a young woman of 20, the commonest cause of absent menses is pregnancy. So you should consider whether to do a pregnancy test.

If you are not pregnant, then you should see a doctor soon, and have an internal examination and a blood test. Good luck.

Q I am a guy, aged 19 who has not had much sex. I am worried because I have a persistent thought that next time I have sex with a girl, I feel that I would like to hit her across the bottom, maybe with a stick.

Are these normal feelings, Doctor?

A They certainly are not. For some reason, you have grown up with a certain tendency to sadism- which means getting pleasure from inflicting pain on your sex partners.

You must go and see a doctor, and ask him or her to arrange for you to see a therapist. Until you have had therapy, please do not even consider going out with any girl.

Q I started taking the Pill three weeks ago, and since then I have been troubled by severe headaches, plus disturbances of my eyes. Help!

A You must stop taking the Pill right away. And see a doctor this week. Anyone who gets bad headaches or migraine while taking the Pill should come off it at once.

Minor headaches are common during the first few packs of the Pill. But your problems sound much more severe than that.

Also, please do not fall into the common trap which often catches young women who stop the Pill. They promptly get pregnant! Until your Doc has helped you sort out some contraception, either use condoms or don't have sex.

Q I am a guy who cannot stop looking at sexy things on the Internet, Doc. Everyday when I come home from school, I go straight to my bedroom computer and type in sentences like 'beautiful girl has sex'. Then I get millions of websites to choose from.

So, I pick one, and watch the story. And while I am watching it, I masturbate until I orgasm. I view these porn sites every day of the week now.

Doctor, am I addicted to the Internet?

A Well, you are clearly addicted to porn at the moment. That is not too unusual, because all over the world, there are young guys who are hooked on these silly porno stories.

I am sure you will grow out of this. But at the moment, you are wasting a lot of your time and energy on watching foolish videos! It would be a good idea to take some decisive action to loosen the grip which Internet porn has on your mind.

One simple thing would be to ask your parent to let you take your computer out of your bedroom, and to put it in some communal room of the house. Another ploy would be to make sure you do something more profitable each day when

you come home - like your homework.

I am sure you won't be habituated to the Internet for the rest of your life. But in order to develop as a human being, you should find some other more mature activities. For instance, you could start taking girls out.

n Email questions to Doc at saturdaylife@gleanerjm.com and read more in the Outlook magazine tomorrow.